Hail, Sioux
- When
- June 9, 8:16 PM CST
- Where
- Sioux County, Ft Yates
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.083, -100.633
Winds of 45 mph accompanied the storm.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 9, 2:00 PM CST, 6 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT JUN 9 2001 TSTM THREAT MAIN FCST PRBLM. MODELS QUITE SMLR AT H5...BUT HAVE GENLY FLWD AVN. SGFNT SVR TSTM THREAT CONTS FOR CWA TNGT. 18Z BIS SOUNDING VERY MOIST AND UNSTABLE WI CAPE TO 2800 AND LI TO -8. CONVECTION IN NWRN ND SHUD CONT TO DVLP SEWD ALG INSTABILITY AXIS THAT EXTENDS TO SE OF BIS. DEWPTS TO 65F AND LI'S TO -8 ON MSAS. THIS APPEARS TO BE FOCUS POINT FOR SVR POTENTIAL AT THIS TIME. MORE WDSPRD CONVECTION WILL MOVE ACRS NRN PTNS CWA WI UPR LVL SYSTM. HWVR...INSTABILITY AND MSTR NOT QUITE AS HIGH. IN BETWEEN SYSTMS SUNDAY...WI ANTHR GUD CHC OF TSTMS SUN NITE AND INTO MON MRNG. HWVR...LESS POTENTIAL FOR SEVERE. IN THE LONGER TERM...SHORT BREAK FOR MONDAY BEFORE UPPER LEVEL TROF MOVS INTO THE NRN PLAINS AND CAMPS OUT THRU THU. WET CONDS WI BLO NORM TEMPS WILL COVER CWA. CONDS SHUD RETURN MORE TOWARD NORMAL BY iFRI/SAT NEXT WEEK. .BIS...NONE FORS
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
840 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM HAZELTON ND WIND DAMAGE
06/09/01 EMMONS SEVERAL TREES UPROOTED.
PEA TO MARBLE SIZE
HAIL. REPORTED BY
COOPERATIVE OBSERVER.
0826 PM WISHEK ND .75 INCH HAIL
06/09/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0833 PM 6 SW FLASHER ND .75 INCH HAIL
06/09/01 MORTON REPORTED BY EMERGENCY
MANAGEMENT.
0836 PM 4 E (BIS)BISMARCK MUNI AR ND FUNNEL CLOUD
06/09/01 BURLEIGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POSSIBLE FUNNEL. NO
DEBRIS IN LINCOLN.
0838 PM 3 W ASHLEY ND .75 INCH HAIL
06/09/01 MCINTOSH REPORTED BY LAW
V ENFORCEMENT OFFICIAL.
NNNNNDZ003-011-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 840 PM CDT SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL NORTH DAKOTA...WARD AND RENVILLE. NDZ019>021-033-041-044-100200- ADAMS-HETTINGER-MCLEAN-MERCER-OLIVER-STARK- INCLUDING THE CITIES OF BEULAH...DICKINSON...HETTINGER 840 PM CDT SATR JUN 9 2001 ...TORNADO WARNING CANCELLED... THE TORNADO WARNING HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND CENTRAL NORTH DAKOTA...MCCLEAN...MERCER... OLIVER...STARK...HETTINGER AND ADAMS. FORS
NDZ003-011-100200- SPECIAL WEATHER STATEMENT ...CORRECTION NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL NORTH DAKOTA...WARD AND RENVILLE. NDZ019>021-033-041-044-100200- ADAMS-HETTINGER-MCLEAN-MERCER-OLIVER-STARK- INCLUDING THE CITIES OF BEULAH...DICKINSON...HETTINGER 845 PM CDT SAT JUN 9 2001 ...TORNADO WATCH CANCELLED... THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND CENTRAL NORTH DAKOTA...MCCLEAN...MERCER... OLIVER...STARK...HETTINGER AND ADAMS. FORS
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0753 PM NAPOLEON ND .75 INCH HAIL
06/09/01 LOGAN EVENT DURATION 25
MINUTES. REPORTED BY
COOPERATIVE OBSERVER.
0845 PM ASHLEY ND 1.75 INCH HAIL
06/09/01 MCINTOSH VERY STRONG WINDS.
REPORTED BY PUBLIC.
NNNNNDZ004-005-012-013-100215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 910 PM CDT SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL NORTH DAKOTA...BOTTINEAU...MCHENRY... PIERCE AND ROLLETTE. FORS
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM WISHEK ND MPH TSTM GUST
06/09/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWER LINES
DOWN DUE TO HIGH WINDS.
0905 PM SELFRIDGE ND .75 INCH HAIL
06/09/01 SIOUX REPORTED BY PUBLIC.
EVENT DURATION 10
MINUTES. GROUND WAS
WHITE.
0916 PM FT YATES ND .75 INCH HAIL
06/09/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WINDS TO 45 MPH.
NNNNThe Bismarck radar (KBIS), 77 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 hail. Local standard time, as filed.
Winds of 45 mph accompanied the storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246227.